Alert archive / Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 3, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jan 24, 2010, 8:06 PM EST for Carroll County, Grayson County, City of Galax, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2010, 8:06 PM EST (01:06 UTC)
- Expired
- Jan 25, 2010, 2:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, VA, City of Galax, VA, Grayson County, VA
The radar
The Roanoke radar (KFCX), 70 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 402 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
153
WGUS51 KRNK 250106
FFWRNK
VAC035-077-640-250700-
/O.NEW.KRNK.FF.W.0003.100125T0106Z-100125T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
806 PM EST SUN JAN 24 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CITY OF GALAX IN SOUTHWEST VIRGINIA
GRAYSON COUNTY IN SOUTHWEST VIRGINIA
CARROLL COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 200 AM EST.
* AT 759 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN ENTERING THE WARNED AREA FROM NORTH CAROLINA. THIS
WILL LIKELY RESULT IN ANOTHER 1 TO 2 INCHES OF RAIN ACROSS THE
REGION IN THE NEXT FEW HOURS WHICH COULD LEAD TO FLASH FLOODING
AND MUDSLIDES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODLAWN...PIPERS GAP...LAUREL FORK...HILLSVILLE...GLADESBORO...
FANCY GAP...DUGSPUR...BYLLESBY...VOLNEY...TROUTDALE...SPRING
VALLEY...RUGBY...INDEPENDENCE...FRIES...FLATRIDGE...ELK CREEK...
COMERS ROCK...BRIDLE CREEK...AND BAYWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAIN
COULD ALSO CAUSE ROCK AND MUDSLIDES.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3660 8163 3672 8147 3677 8115 3677 8109
3679 8108 3686 8075 3692 8062 3680 8052
3667 8046 3665 8061 3656 8064
$$
JH2 follow-up statements
778
WGUS71 KRNK 250549
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1249 AM EST MON JAN 25 2010
VAC035-077-640-250700-
/O.CON.KRNK.FF.W.0003.000000T0000Z-100125T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF GALAX VA-GRAYSON VA-CARROLL VA-
1249 AM EST MON JAN 25 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EST FOR THE
CITY OF GALAX...CARROLL AND GRAYSON COUNTIES...
AT 1240 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO HEAVY RAIN MOVING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HILLSVILLE...
DUGSPUR...BYLLESBY...GALAX...AND FRIES. CHESTNUT CREEK IS RISING
RAPIDLY FROM VERY HEAVY RAIN IN THE HEADWATERS...AND WILL LIKELY
FLOOD IN THE CITY OF GALAX AND SURROUNDING AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3660 8163 3672 8147 3677 8115 3677 8109
3679 8108 3686 8075 3692 8062 3680 8052
3667 8046 3665 8061 3656 8064
$$
JJ188
WGUS71 KRNK 250708
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
208 AM EST MON JAN 25 2010
VAC035-077-640-250717-
/O.EXP.KRNK.FF.W.0003.000000T0000Z-100125T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF GALAX VA-GRAYSON VA-CARROLL VA-
208 AM EST MON JAN 25 2010
...THE FLASH FLOOD WARNING HAS EXPIRED FOR THE CITY OF GALAX...
CARROLL AND GRAYSON COUNTIES...
HEAVY RAIN WAS TAPERING OFF ACROSS THE WARNED AREA. ALTHOUGH THE
THREAT FOR FLASH FLOODING HAS DIMINISHED...ADDITIONAL WATER LEVEL
RISES ARE LIKELY DURING THE NEXT FEW HOURS. A FLOOD WARNING IS NOW
IN EFFECT UNTIL 745 AM EST
LAT...LON 3660 8163 3672 8147 3677 8115 3677 8109
3679 8108 3686 8075 3692 8062 3680 8052
3667 8046 3665 8061 3656 8064
$$
RCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jan 24, 6:10 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Jan 24, 6:10 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
610 PM EST SUN JAN 24 2010
.SYNOPSIS...
A COLD FRONT WILL SWING EAST OVER THE REGION TONIGHT WITH HEAVY
RAINS EXPECTED. A RETURN TO COLDER AIR CAN BE EXPECTED MONDAY INTO
MIDWEEK WITH SNOW SHOWERS ALONG THE MOUNTAINS.
&&
.NEAR TERM /THROUGH MONDAY/...
UPDATING TO EXTEND THE GOING HIGH WIND AND WIND ADVISORIES THRU
MIDNIGHT GIVEN RECENT GUSTS ABOVE 60 MPH IN TAZEWELL CTY. ALSO
SOME POTENTIAL AS THE HEAVIER RAIN MOVES THRU TO MIX DOWN A FEW
HIGHER GUSTS TO THE RIDGES AS THE WEDGE WEAKENS A BIT THIS
EVENING. OTRW NO ADDED CHANGES FOR NOW. PREVIOUS DISCUSSION BELOW...
KEEPING THE HIGH WIND WARNING/ADVISORY GOING TIL 6 PM...WITH THE
FLASH FLOOD WATCH UNTIL 6 AM. THE RAIN HAS BEEN SLOWER TO ARRIVE
AS LOW PRESSURE WAVE FORMED ALONG THE FRONT IN THE GULF COASTAL
STATES. GETTING MAINLY SE FLOW UPSLOPE RAIN ATTM...WITH
FRONTAL/UPPER FORCING RAIN SHIELD SITUATED FROM OHIO SOUTH TO
GA/AL. STILL LOOKING AT HIGH AMOUNTS OF RAIN...MAINLY IN THE 00Z-
09Z TIME FRAME. ATTM...CONVECTIVE ELEMENTS SPREADING NWD SHOULD
ENHANCE THE SHOWERS AND FLASH FLOOD THREAT...ALTHOUGH MOST OF A
THUNDERSTORM CHANCE WILL REMAIN SOUTH OF US. STILL HAVE ISOLATED
THUNDER IN OVER THE SOUTH AND EAST TONIGHT. ANOTHER CONCERN ARE
THE WINDS. CURRENTLY OUTSIDE THE WEDGE...THE WINDS HAVE NOT GUSTED
AS MUCH AS EARLIER IN THE DAY. MODELS SHOWING S TO SSE LOW LVL JET
REMAINING INTO THE EVENING AND THIS CONCERNS ME. FOR NOW THINK
WILL HANDLE ANY POST WIND PROBLEMS WITH SPECIAL WX STATEMENTS AND
POSSIBLE SVR WARNINGS IF CONVECTION ENHANCES UP THIS WAY.
AS THE MAIN THRUST OF THE FRONT SLIDES EAST TONIGHT...LOOK FOR
WINDS TO SWITCH TO THE SW. MODELS BRINGING COLDER AIR IN FROM THE
SW LATE TONIGHT INTO MONDAY. THE WEDGE IN PLACE NOW WILL BE ERODED
ONCE THE HEAVIER SHOWERS ARRIVE BRINGING DOWN WARMER AIR ALOFT.
THIS KEEPS THE TEMP FORECAST TRICKY...AND COULD SEE RISING TEMPS
OVERNIGHT IN THE REGION. FOLLOWED A NON-DIURNAL CURVE TO THE TEMPS
AS STEADY TO RISING TEMPS TONIGHT ARE FOLLOWED BY STEADY TO
FALLING TEMPS IN THE WEST TOMORROW.
ON MONDAY...RAIN SHOWERS WILL EXIT TO THE EAST WITH WRAP-AROUND
WESTERLY FLOW SHOWERS PUSHING INTO THE MTNS. WITH A WEST FLOW...DO
NOT FORESEE MUCH IN THE WAY OF AMOUNTS...WITH SOME SNOW MAKING IT
INTO THE HIGHER TERRAIN. ALSO AT ISSUE TOMORROW...THE PRESSURE
RISES BEHIND THIS MAIN SYSTEM ARE IN THE 4 TO 6 MB RANGE IN 6
HOURS...ALTHOUGH THE 8H WINDS ARE MARGINAL FOR ADVISORY.
HOWEVER...WITH A WET GROUND FROM THE RAINS...POTENTIAL EXISTS FOR
WINDS GUSTING OVER 35 MPH TO PUSH WEAKER OR DEAD TREES OVER. FOR
NOW...WILL MENTION THIS IN THE HWO...AND LET THE NEXT SHIFT
EVALUATE THIS THREAT.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
THE COLD FRONT WILL BE PUSHING WELL OFFSHORE MONDAY NIGHT BUT
RESIDUAL MOISTURE ON THE BACK SIDE OF THE LOW WILL IMPACT THE
FAVORABLE UPSLOPE REGIONS. WINDS WILL BE VEERING TOWARD THE WEST AND
NORTHWEST ENHANCING THE UPSLOPE COMPONENT FROM SOUTHEAST WEST
VIRGINIA SOUTH INTO THE MOUNTAIN EMPIRE OF VIRGINIA. BUFKIT
SOUNDINGS ARE CONSISTENTLY SHOWING DRY AIR ALOFT WITH ONLY A SHALLOW
LAYER OF MOISTURE...THUS PRECIPITATION SHOULD REMAIN FAIRLY LIGHT.
HOWEVER...AS FAR AS SNOW ACCUMULATION GOES...HPC GUIDANCE SUGGESTS 1
TO 2 INCHES WITH THE HIGHEST AMOUNTS IN THE GREENBRIER AREA. THESE
UPSLOPE SNOW SHOWERS WILL CONTINUE THROUGH AT LEAST TUESDAY NIGHT.
HAVE STAYED CLOSE TO THE ECMWF FOR POPS DURING THIS TIME PERIOD.
COLD AIR ADVECTION WILL FILTER INTO THE AREA MONDAY NIGHT AS 850H
TEMPERATURES FALL BELOW 0 DEGREES C ONCE AGAIN. SOUNDING PROFILES
SUGGEST PRECIPITATION TO BE MAINLY LIGHT SNOW SHOWERS OVERNIGHT.
THEN EXPECT A MIX OF RAIN AND SNOW TUESDAY...ESPECIALLY IN THE LOWER
ELEVATIONS JUST WEST ALONG THE BLUE RIDGE WHERE MAX TEMPERATURES
WILL RISE ABOVE FREEZING. IN THE HIGHER ELEVATIONS...TEMPERATURES
WILL STRUGGLE TO REACH FREEZING TUESDAY AS COLDER AIR CONTINUES TO
ADVECT IN THROUGH TUESDAY NIGHT.
850H WINDS WILL SUBSIDE TUESDAY MORNING AND HAVE MAINTAINED GUSTS
30 TO 40 MPH OVERNIGHT MONDAY...ESPECIALLY ALONG THE RIDGES OF THE
NORTHERN NORTH CAROLINA MOUNTAINS.
RIDGING AT THE SURFACE ALONG WITH ZONAL FLOW ALOFT WILL GIVE WAY TO
DRIER WEATHER FOR WEDNESDAY AND WEDNESDAY NIGHT.
TEMPERATURES WILL REMAIN NEAR TO BELOW SEASONAL NORMS.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
A SURFACE LOW OVER THE GREAT LAKES WITH A COLD FRONT EXTENDING
SOUTHWEST TO A SURFACE LOW OVER TEXAS WILL APPROACH THE AREA
THURSDAY. THE LOW IS EXPECTED TO IMPACT THE AREA BY FRIDAY INTO
SATURDAY. LEANED TOWARD A BLEND OF THE LATEST GFS/00Z ECMWF SOLUTION
FOR THE WEEKEND. EVEN THOUGH THE LATEST RUNS OF THESE MODELS ARE
QUITE SIMILAR...THERE CONTINUES TO BE SOME UNCERTAINTY IN THE
LOCATION AS IT IS NEAR THE END OF THE EXTENDED. IT LOOKS AS THOUGH
THE LOW PRESSURE CENTER IS FURTHER SOUTH IN THIS LATEST RUN THAN IN
PREVIOUS RUNS. DEPENDING ON THE TRACK OF THE SOUTHERN STREAM LOW AND
THE TIMING OF THE COLD AIR ADVECTING INTO THE AREA...THE FORECAST
AREA COULD SEE SOME DECENT SNOW AND/OR POSSIBLY A WINTRY MIX
ASSOCIATED WITH THIS SYSTEM. AT THIS TIME...MAINTAINED THE MENTION
OF RAIN AND/OR SNOW.
TEMPERATURES WILL LOWER TO BELOW SEASONAL NORMS BY LATE WEEK AND
LASTING THROUGH THE WEEKEND.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
SEE EQUIPMENT SECTION ABOUT CEILOMETER MALFUNCTIONS AT LYH AND BLF.
CIGS/VSBYS WILL BE FLUCTUATING FROM IFR TO LIFR AND EVEN
LOWER...ESPECIALLY ALONG THE MOUNTAINS WHICH COULD IMPACT LYH/BLF/ROA
THE MOST. THIS WILL MAKE FOR WIDESPREAD MOUNTAIN OBSCURATION IN
LOW CLOUDS AND RAINFALL THRU MUCH OF THE NIGHT. LOW LVL WIND
SHEAR WILL REMAIN AS WELL INTO THE LATE EVENING UNTIL THE LOW LVL
WINDS VEER TO THE SOUTHWEST AND MIXING OCCURS IN THE MTNS AS THE
COLD FRONT PASSES THRU. LOOK FOR THE STRONGEST WINDS AT THE SFC IN
BLF UNTIL THEN. RAIN IS EXPECTED TO BE HEAVY AT TIMES THRU THE
EVENING AT BLF AND ELSEWHERE THROUGH THE LATE EVENING AND EARLY
MORNING HOURS OUT EAST. THUNDERSTORM CHANCES ARE SMALL AS BEST
INSTABILITY STAYS SOUTH BUT CANNOT RULE OUT SOME CONVECTIVE ISSUES
SOUTH OF DANVILLE AND BLF THRU ABOUT MIDNIGHT.
LOOKS LIKE THE COLD FRONT WILL PASS ACROSS THE FAR WEST JUST AFTER
MIDNIGHT...REACHING THE BLUE RIDGE BY 12Z AND OVER THE EAST BY
MIDDAY MONDAY. THIS SHOULD BRING ABOUT IMPROVING CONDITIONS WITH A
GRADUAL RAISING OF CIGS TO MVFR BEHIND THE FRONT MONDAY MORNING
AND PERHAPS A PERIOD OF VFR IN THE EAST DURING THE AFTERNOO.
HOWEVER WESTERLY WINDS WILL BE GUSTY BEHIND THE FRONT WITH GUSTS
TO 25-30 KTS LIKELY AT MANY LOCATIONS THRU LATE MONDAY.
BEYOND THIS PERIOND...AS WINDS SHIFT TO THE WEST AND NORTHWEST
LOOKING AT CIGS REMAIN IN THE MVFR RANGE IN SE WV MAYBE VFR AT
LWB. POTENTIAL FOR IFR AT BLF EXISTS MON NIGHT AS NW FLOW
INCREASES EVEN MORE WITH SNOW SHOWERS POSSIBLE.
MVFR TO OCCASIONAL IFR CONDITIONS ARE EXPECTED ALONG AND WEST OF
THE BLUE RIDGE INTO TUESDAY...WITH UPSLOPE SNOW SHOWERS POSSIBLE.
HIGH PRESSURE SHOULD BRING A RETURN OF VFR TO ALL LOCATIONS WED
INTO THU. ANOTHER STORM SYSTEM MAY BRING A RETURN TO MVFR IN LOWER
CLOUDS AND PRECIP LATER THURSDAY NIGHT INTO FRIDAY.
&&
.HYDROLOGY...
FLOOD WARNINGS HAVE BEEN ISSUED AT FORECAST POINTS IN MANY OF OUR
RIVER BASINS...INCLUDING THE DAN...ROANOKE...JAMES...YADKIN AND
GREENBRIER. QPF IN THE HYDROLOGIC MODELS RANGES FROM 1 TO NEARLY 3
INCHES WHICH IS A BASIN AVERAGE AMOUNT. THESE RIVER FORECASTS ARE
ALMOST ENTIRELY QPF-BASED WHICH GIVES SIGNIFICANTLY LESS
CONFIDENCE IN THE FORECASTS THAN ONES BASED ON RAIN THAT HAS
ALREADY FALLEN. AT THIS POINT NO FORECAST POINT IS EXPECTED TO
REACH MAJOR FLOOD STAGE BUT MODERATE FLOODING IS FORECAST...ON
PARTS OF THE JAMES AND LOWER DAN. IF THE RAIN FALLS SHORT THE
CRESTS WILL BE SUBSTANTIALLY LOWER OR OF COURSE HIGHER IF THE QPF
IS EXCEEDED.
FLASH FLOOD WATCH ALSO REMAINS IN EFFECT UNTIL TOMORROW MORNING AS
SOILS ARE PRETTY SATURATED AND HEAVIER RAINS COULD CAUSE SMALL STREAM
FLOODING AS WELL.
ALSO...THE FLASH FLOOD WATCH FOR THE BUCK DAM AREA AND POINTS
DOWNSTREAM WILL REMAIN AS IS THROUGH 600 PM MONDAY
ICE BUILDUP AT THE BUCK DAM ON THE NEW RIVER IN CARROLL COUNTY
HAS BROKEN OUT SEVERAL OF THE WOODEN FLASH BOARDS THAT ARE USED TO
CONTROL EMERGENCY RELEASES OF WATER FROM THE DAM. UNTIL THESE
FLASH BOARDS ARE REPLACED...THERE IS NO WAY TO FULLY REGULATE THE
AMOUNT OF INFLOW AND OUTFLOW FROM THE DAM.
RESIDUAL ICE PUSHING UP AGAINST REMAINING FLASH BOARDS MAY RESULT
IN ADDITIONAL FLASH BOARD FAILURES...WHICH WOULD FURTHER INCREASE
DISCHARGE DOWNSTREAM FROM THE DAM...CAUSING SIGNIFICANT ADDITIONAL
RISES ALONG THE NEW RIVER DOWNSTREAM FROM THE DAM TO CLAYTOR LAKE.
&&
.EQUIPMENT...
MALFUNCTION OF THE NEW CEILOMETERS AT ROA...LYH...AND BLF HAS BEEN
REPORTED BY NATIONAL WEATHER SERVICE EASTERN REGION. THE CEILING
HEIGHT AT ROA IS BEING CORRECTED BY THE ON SITE OBSERVER. THE
CEILING AT BLF WILL NOT BE REPORTED OVERNIGHT. THE CEILING AT LYH
MAY NOT BE REPRESENTATIVE DURING THE OVERNIGHT HOURS WHEN THE
CONTROL TOWER IS CLOSED.
ALSO...NOT GETTING ANY DATA AT THE DANVILLE RIVER GAGE SINCE EARLY
FRIDAY MORNING. USGS IS AWARE OF THIS...BUT AT THE MOMENT PLANS
ARE NOT FOR A FIX TO IT UNTIL MONDAY OR TUESDAY. CITY OF DANVILLE
EMPLOYEES WILL BE USING A BACKUP GAGE IN ITS PLACE AND CALLING
THIS IN TO US.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ007-009>011-014-
015-017>020-022>024-032>035-043>047-058-059.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ010-012.
FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR VAZ012-013-016.
HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR VAZ007-009-
015.
NC...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ001>006-018>020.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NCZ001-018.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ042>045.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR WVZ043.
HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR WVZ042-045.
&&
SYNOPSIS...AMS/WP
NEAR TERM...AMS/JH/WP
SHORT TERM...REB
LONG TERM...REB
AVIATION...AMS/JH/WP
HYDROLOGY...
EQUIPMENT...Hazardous weather outlook, Jan 24, 4:57 PM EST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 457 PM EST SUN JAN 24 2010 VAZ012-252200- WYTHE- 457 PM EST SUN JAN 24 2010 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-018-VAZ010-WVZ043-252200- ASHE-WATAUGA-BLAND-SUMMERS- 457 PM EST SUN JAN 24 2010 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WEST WINDS MONDAY MAY GUST UP TO 35 TO 40 MPH IN THE MOUNTAINS. WITH A SATURATED GROUND...THIS MAY CAUSE SOME SMALL OR DEAD TREES TO FALL. A WIND ADVISORY MAY BE NEEDED FOR THE NORTH CAROLINA MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-015-WVZ042-045-252200- TAZEWELL-SMYTH-GRAYSON-MERCER-GREENBRIER- 457 PM EST SUN JAN 24 2010 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ013-016-252200- PULASKI-CARROLL- 457 PM EST SUN JAN 24 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ011-018>020-WVZ044-252200- GILES-CRAIG-ALLEGHANY VA-BATH-MONROE- 457 PM EST SUN JAN 24 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ002>006-019-020-VAZ014-017-022>024-032>035-043>047-058-059-252200- ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN- MONTGOMERY-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 457 PM EST SUN JAN 24 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 7:57 PM EST | Flash Flood Warning | RNK | Tazewell | 6 hr |
| Jan 24, 9:10 PM EST | Flash Flood Warning | RNK | Patrick | 6 hr |
| Jan 24, 10:26 PM EST | Flash Flood Warning | RNK | Franklin, Henry, City of Martinsville | 6 hr |
| Jan 24, 10:35 PM EST | Flash Flood Warning | RNK | Alleghany, Bath, City of Covington | 6 hr |
| Jan 24, 10:53 PM EST | Flash Flood Warning | RNK | Botetourt, Roanoke, Rockbridge, City of Buena Vista, City of Lexington, City of Roanoke and 1 more | 6 hr |
| Jan 24, 11:09 PM EST | Flash Flood Warning | RNK | Amherst, Bedford, City of Lynchburg, City of Roanoke | 6 hr |
| Jan 25, 12:14 AM EST | Flash Flood Warning | RNK | Campbell, Pittsylvania, City of Danville | 6 hr |
| Jan 25, 1:45 AM EST | Flash Flood Warning | RNK | Appomattox, Buckingham | 4 hr |
| Jan 25, 1:50 AM EST | Areal Flood Warning | RNK | Carroll, Grayson, City of Galax | 6 hr |
| Jan 25, 2:54 AM EST | Areal Flood Warning | RNK | Patrick | 6 hr |
| Jan 25, 4:22 AM EST | Areal Flood Warning | RNK | Craig, Giles, Montgomery | 6 hr |
| Jan 25, 4:27 AM EST | Areal Flood Warning | RNK | Franklin, Henry, City of Martinsville | 6 hr |
| Jan 25, 4:28 AM EST | Areal Flood Warning | RNK | Alleghany, Bath, City of Covington | 6 hr |
| Jan 25, 4:33 AM EST | Areal Flood Warning | RNK | Bedford, Botetourt, Craig, Roanoke, Rockbridge, City of Buena Vista and 3 more | 6 hr |
| Jan 25, 5:13 AM EST | Areal Flood Warning | RNK | Amherst, Bedford, City of Lynchburg | 6 hr |
| Jan 25, 5:48 AM EST | River Flood Warning | RNK | Campbell, Pittsylvania | 28 hr |
| Jan 25, 5:48 AM EST | River Flood Warning | RNK | Campbell, Charlotte, Halifax | 35 hr |
| Jan 25, 6:07 AM EST | Areal Flood Warning | RNK | Campbell, Pittsylvania, City of Danville | 6 hr |
| Jan 25, 6:10 AM EST | Areal Flood Warning | RNK | Appomattox, Buckingham | 6 hr |
| Jan 25, 7:42 AM EST | Areal Flood Warning | RNK | Carroll, Grayson, City of Galax | 6 hr |
| Jan 25, 7:53 AM EST | Areal Flood Warning | RNK | Tazewell | 6 hr |
| Jan 25, 8:43 AM EST | Areal Flood Warning | RNK | Pulaski, Wythe | 6 hr |
| Jan 25, 10:00 AM EST | Areal Flood Warning | RNK | Craig, Giles, Montgomery | 4 hr |
| Jan 25, 10:32 AM EST | Areal Flood Warning | RNK | Alleghany, Bath, City of Covington | 16 hr |
| Jan 25, 10:39 AM EST | Areal Flood Warning | RNK | Botetourt, Roanoke, Rockbridge, City of Buena Vista, City of Lexington, City of Roanoke and 1 more | 4 hr |
| Jan 25, 11:18 AM EST | Areal Flood Warning | RNK | Amherst, Bedford, City of Lynchburg | 4 hr |
| Jan 25, 12:00 PM EST | Areal Flood Warning | RNK | Campbell, Pittsylvania | 20 hr |
| Jan 25, 12:14 PM EST | Areal Flood Warning | RNK | Appomattox | 3 hr |
| Jan 25, 2:25 PM EST | Areal Flood Warning | RNK | Alleghany, Bedford, Botetourt, Montgomery, Roanoke, Rockbridge and 4 more | 24 hr |
| Jan 25, 4:56 PM EST | Wind Advisory | RNK | Carroll, Grayson, Pulaski, Smyth, Tazewell, Wythe and 2 more | 11 hr |
Nearby
Flash Flood Warnings in Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.